MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE
Model Number GIA6038RL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, firing knob of 3 device cartridge disengaged after opening the sterile pack and 4 cartridges the white shield automatically covered the blade after opening the sterile pack.
 
Event or Problem Description
According to the reporter, during gastric procedure, firing knob of 3 device cartridge disengaged after opening the sterile pack and 4 cartridges the white shield automatically covered the blade after opening the sterile pack.The surgeon then used another device to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of four photographs and seven devices.Loading units one and two were received with a full complement of staples and both interlocks set.Photographic and visual inspection noted both thumb pushers were disengaged from the loading units.Visual inspection of loading units three, four, five, and six noted all four loading units displayed a full complement of staples and the interlock was engaged.Loading unit seven was received fully applied and the interlock was engaged.No damage was noted to all seven knife blades.Functional evaluation of the first two loading units were conducted by reattaching the firing knobs.The loading units were then loaded into a test unit.Both loading units unloaded and loaded repeatedly without difficulty.The loading units and test instrument were applied to test media with acceptable results.Loading units three, four, five, and six were reset and loaded into a test instrument.All four loading units unloaded and loaded repeatedly without difficulty.The test instruments and all four loading units were applied to the appropriate test media with acceptable results.Records from each manufa cturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the detached firing knob condition may occur if an excessive upwards force is applied to the firing knob during disassembly, or if the knob is not fully rotated to one side prior to firing, causing detachment.Replication of the observed condition may occur as a result of the engaged safety lock due to improper loading of the cartridge.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIAMAX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8662900
Report Number1219930-2019-03239
Device Sequence Number16676742
Product Code GDW
UDI-Device Identifier20884521168616
UDI-Public20884521168616
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K122781
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberGIA6038RL
Device Catalogue NumberGIA6038RL
Device Lot NumberN8H0011X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1